Patient Comments: Thrush - Symptoms

What symptoms did you experience with thrush?

Comment from: rich, 45-54 Male (Patient) Published: February 22

I had surgery on my finger in January and a week later I got a bad sore throat. I went to the doctor and she gave me 500 mg dose of amoxicillin three times a day for seven days. After taking all of the antibiotic I noticed my tongue had a whitish look and on the inside of my right cheek was a patch that looked like cottage cheese. I went back to the doctor and she gave me a prescription for nystatin. I've been on it for ten days now and my thrush is getting no better. I have to ask someone if this thrush could be caused by my surgery on my finger, the antibiotics or both.

Was this comment helpful?Yes
Comment from: Hyacinth12, 13-18 Female (Patient) Published: January 26

I broke my elbow on December 11th after a steep fall onto rough pavement. Because some of the elbow was crushed, my arm required surgery to replace part of the elbow with a metal device. Although surgery was on December 17 and I am working every day performing exercises to strengthen my elbow as well as going to physical therapy twice weekly, I still am in a lot of pain. I am worried I am not doing things right.

Was this comment helpful?Yes
Comment from: redlight, 45-54 Female (Patient) Published: December 03

My tongue and the roof of my mouth are raw because of thrush.

Was this comment helpful?Yes
Comment from: SteveB, 65-74 Male (Patient) Published: September 14

On Friday I woke up with a scratchy throat, like the beginning of a cold. On Monday the sore throat remained but no cold. On day 5, Tuesday, my tongue felt like I had burned it on a hot drink. On day 7 my tongue still burned, but my throat was a bit better but still not normal. The back of my tongue was coated with a white layer. Urgent Care diagnosed my problem as a yeast infection and prescribed nystatin. I did finish a 10 day course of the antibiotic tetracycline just before the symptoms began. Fourteen days from now I will finish the nystatin. I hope it works.

Was this comment helpful?Yes
Comment from: Rob, 55-64 Male (Patient) Published: April 11

I had a sudden and severe sore throat one day such that it was hard to swallow or eat. It lessened in pain, but stayed sore three weeks, so I saw a doctor. He noted I"d been on antibiotics for a stomach infection and said that probably weakened my immunity to thrush. My tongue has been pretty coated lately too. I"m taking fluconazole 150 mg daily for 7 days. Doctor said that would take care of it. We shall see. Funniest thing about it: on the prescription, my gender was female. Fluconazole is used for yeast infections in women, but also for thrush. I didn"t know anyone could get that. Anyway, I'm hoping for the best. Good luck for a speedy recovery to the rest of you.

Was this comment helpful?Yes
Comment from: msni, Female (Caregiver) Published: March 13

I have had a coated tongue and very bad breath for years because of thrush. I have post nasal drip and severe allergic reactions to just about anything and everything. I take probiotics and vitamins daily. I also eat yogurt and drink kefir daily. But I still seem to have the same symptoms.

Was this comment helpful?Yes
Comment from: fmlthrushsucks, 19-24 Female (Patient) Published: October 08

I woke up one day thinking it was a sore throat and it progressed to turning my tongue white then my mouth and now there are sores on the roof of my mouth that are painful. I have never had this before and am trying home remedies hopefully it clears up soon.

Was this comment helpful?Yes
Comment from: Carol, 55-64 Female (Patient) Published: October 08

I'm 60 and for a month now I have a burning, sore tongue. I went to the doctor and he told me it was thrush. He prescribed medication and a salve to spread on my tongue at night. It was working well and the minute I'm off the meds, I have the burning tongue.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Thrush - Describe Your Experience Question: Please describe your experience with thrush.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors